MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BDI35DFRT
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an unknown patient underwent an unknown ablation procedure with a thermocool® sf bi-directional catheter.The tip was broken.The tip of the catheter was broken on intra-op.It's normal that the catheter has bi-directional curves (d/f), but one of the curves was broken during the procedure, so the physician could not manipulate the catheter properly.The physician requested to change the catheter.The catheter was replaced with new one, and it has curved well without any curve problem.After using new catheter, the procedure has successfully done.No wire was exposed and no lifting or sharp rings occurred.There was no reported resistance or difficulty during insertion or removal of the catheter.It was not a pre-shaped.Sheath was an agilis, 8.5f.Deflection issue is not mdr-reportable.Broken tip is mdr-reportable.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(4).
 
Additional Manufacturer Narrative
On 18-nov-2021, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that an unknown patient underwent an unknown ablation procedure with a thermocool® sf bi-directional catheter.The tip was broken.The tip of the catheter was broken on intra-op.It's normal that the catheter has bi-directional curves (d/f), but one of the curves was broken during the procedure, so the physician could not manipulate the catheter properly.The physician requested to change the catheter.The catheter was replaced with new one, and it has curved well without any curve problem.After using new catheter, the procedure has successfully done.Device evaluation details: visual analysis of the returned sample revealed that no damage or anomalies were observed on the thermocool sf catheter.A deflection test was performed and it was found within specifications, the catheter was deflecting correctly.A manufacturing record evaluation was performed for the finished device [30584764l] number, and no internal actions related to the reported complaint condition were identified.No deflection or other issues were verified during the analysis.The instructions for use contain the following recommendations: inspect all components before use.The event described could not be confirmed as the device performed without any deflection issues.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SF BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12777047
Report Number2029046-2021-01915
Device Sequence Number3459372
Product Code LPB
UDI-Device Identifier10846835002812
UDI-Public10846835002812
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberBDI35DFRT
Device Catalogue NumberBDI35DFRT
Device Lot Number30584764L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS SHEATH
Patient SexUnknown